Alert archive / Arkansas / Flash Flood Warnings in 2009

Flash Flood Warning 25, NWS Memphis, TN

May 1, 2009Poinsett County, Arkansas

NWS Memphis, TN issued this flash flood warning at May 1, 2009, 11:34 PM CDT for Poinsett County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2009, 11:34 PM CDT (04:34 UTC)
Expired
May 2, 2009, 2:30 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

County Poinsett County, AR

The radar

The Memphis radar (KNQA), 70 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2140 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
1.0
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 020435
FFWMEG
ARC111-020730-
/O.NEW.KMEG.FF.W.0025.090502T0435Z-090502T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1134 PM CDT FRI MAY 1 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

* UNTIL 230 AM CDT

* AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
  RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
  THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARRISBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA. IN ADDITION...EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL 
CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL 
AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3561 9075 3559 9030 3545 9039 3547 9085

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 1, 9:02 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, May 1, 9:02 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
902 PM CDT FRI MAY 1 2009

.UPDATE...01Z SURFACE ANALYSIS PLACES A COLD FRONT FROM WESTERN
KENTUCKY/MISSOURI BOOTHEEL...THEN STRETCHING BACK INTO PORTIONS OF
NORTHEAST AND WESTERN ARKANSAS. REGIONAL WSR-88D RADAR TRENDS
SHOW A MAJORITY OF THE CONVECTIVE ACTIVITY STRETCHING FROM
SAVANNAH TO MEMPHIS TENNESSEE THEN BACK TO FAYETTEVILLE ARKANSAS
AND ISOLATED SHOWERS/THUNDERSTORMS ACROSS PORTIONS OF NORTH
MISSISSIPPI. AS OF 8 PM CDT...TEMPERATURES RANGED FROM THE 60S
ACROSS PORTIONS OF THE MISSOURI BOOTHEEL AND WEST TENNESSEE NEAR
THE TENNESSEE RIVER AND 70S ACROSS THE REMAINDER OF THE FORECAST
AREA. SEVERE WEATHER POTENTIAL MAIN CONCERN IN THIS EVENING
FORECAST UPDATE.

SHORT TERM RUC/NAM TRENDS INDICATE INSTABILITY WILL CONTINUE TO
WEAKEN ACROSS THE NORTHERN HALF OF THE FORECAST AREA INTO THE
OVERNIGHT HOURS AND WILL CANCEL SEVERE THUNDERSTORM WATCH #223
AROUND 9 PM CDT. ADDITIONAL SHOWERS AND THUNDERSTORMS OVER
NORTHWEST ARKANSAS WILL MOVE INTO PORTIONS OF THE MID SOUTH
PRIMARILY ALONG/SOUTH I-40 OVERNIGHT...WITH ANY POTENTIAL SEVERE
THUNDERSTORM THREAT REMAINING ISOLATED AT BEST AND BECOMING
INCREASINGLY ELEVATED DURING THE OVERNIGHT HOURS. WILL UPDATE GRIDS BASED
ON LATEST SHORT TERM TRENDS.

UPDATED GRIDS WILL BE PUBLISHED SHORTLY.

CJC

&&

PREV DISCUSSION... /ISSUED 323 PM CDT FRI MAY 1 2009/

DISCUSSION...

WET WEEKEND SHAPING UP FOR THE MIDSOUTH. A COLD FRONT CURRENTLY
STRETCHES FROM OKLAHOMA CITY OKLAHOMA TO PADUCAH KENTUCKY. THE FRONT
WILL CONTINUE TO SINK SOUTH TONIGHT. AFTERNOON SHOWERS AND
THUNDERSTORMS ARE OCCURRING AHEAD OF THE FRONT WILL CONTINUE INTO
THIS EVENING. SOME STORMS HAVE RECENTLY GONE SEVERE THUS EXPECT SEVERE
THREAT TO CONTINUE INTO THIS EVENING AS WELL. EXPECT AFTER SUNSET
MUCH OF THE ACTIVITY WILL DIE AND THE SEVERE THREAT SHOULD
DIMINISH AS WELL. HOWEVER WITH THE FRONT MOVING INTO NORTHERN
PORTIONS OF THE CWA...THERE WILL STILL BE SOME SHOWER AND
THUNDERSTORM DEVELOPMENT ALONG THE FRONT INTO THE OVERNIGHT HOURS.
THE FRONT WILL BECOME STATIONARY OVER THE CWA ON SATURDAY. THE
FRONT WILL REMAIN THE FOCUS FOR CONTINUED SHOWER AND THUNDERSTORM
DEVELOPMENT INTO THE WEEKEND. WILL LIKELY ISSUE A FLASH FLOOD
WATCH FOR THE NORTHWEST HALF OF THE CWA BEGINNING TONIGHT THROUGH
THE WEEKEND. PORTIONS OF EAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND NORTHWEST TENNESSEE ALREADY RECEIVED HEAVY RAIN
TUESDAY MORNING IN ADDITION TO THE SPOTTY THUNDERSTORMS OVER THE
LAST TWO DAYS. WITH THE GROUND ALREADY SATURATED...IT WILL NOT
TAKE MUCH TO CAUSE FLASH FLOODING. LATER ON DURING THE WEEKEND THE
WATCH MAY NEED TO BE EXPANDED SOUTH AS THE HEAVY RAIN POTENTIAL
SHIFTS SOUTH. LOWS WILL REMAIN IN THE 60S.

ON SATURDAY...THE FRONT WILL SAG A LITTLE FURTHER SOUTH. AGAIN
EXPECT SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG
THE FRONT. NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL...AND
NORTHWEST TENNESSEE WILL CONTINUE TO SEE THE POTENTIAL FOR HEAVY
RAIN. THERE COULD ALSO BE SOME ELEVATED THUNDERSTORMS NORTH OF THE
FRONT. MEMPHIS METRO AREA WILL BE IN THE VICINITY OF THE FRONT.
IF THE FRONT SAGS SOUTH OF MEMPHIS...MEMPHIS COULD GET INTO THE
HEAVIER RAIN. IF THE FRONT IS JUST NORTH...COULD SEE SHOWER AND
THUNDERSTORM DEVELOPMENT. EXPECT AFTERNOON SHOWER AND THUNDERSTORM
DEVELOPMENT OVER NORTH MISSISSIPPI. NORTH MISSISSIPPI WILL ALSO
SEE THE BEST CHANCE FOR SEVERE STORMS AS CLOUD COVER NEAR THE
FRONT WILL KEEP POTENTIAL DOWN NEAR THE MEMPHIS METRO AREA.
TEMPERATURES WILL BE COOLER NORTH OF THE FRONT.

SATURDAY NIGHT...FRONT WILL REMAIN STATIONARY OVER THE AREA. EXPECT
SHOWERS AND THUNDERSTORMS TO CONTINUE. BEST CHANCES WILL OCCUR ALONG
AND NORTH OF THE FRONT. THIS MAY BE THE PERIOD OF THE HEAVIEST RAIN.

ON SUNDAY INTO SUNDAY NIGHT...FRONT WILL BEGIN SHIFTING SOUTH AGAIN.
LOW PRESSURE IS EXPECTED TO FORM ALONG THE FRONT AND MOVE NORTHEAST
INTO NORTHEAST MISSISSIPPI LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT.
SOME SEVERE STORMS MAY DEVELOP ACROSS NORTHEAST MISSISSIPPI OUT
AHEAD OF THE LOW PRESSURE. LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES WILL BE POSSIBLE IF SEVERE STORMS DEVELOP.
ELSEWHERE ACROSS THE CWA...THE THREAT FOR HEAVY RAIN WILL BE THE
MAIN THREAT AS THE LOW PRESSURE SYSTEM MOVES NORTHEAST.

MONDAY...SOME LINGERING RAIN WILL OCCUR MAINLY OVER NORTHEAST
MISSISSIPPI AS THE FRONT PUSHES SOUTHEAST. OTHERWISE...HIGH
PRESSURE WILL BEGIN BUILDING IN FROM THE NORTH. HIGHS BEHIND THE
FRONT WILL BE IN THE UPPER 60S TO NEAR 70.

MONDAY NIGHT INTO TUESDAY NIGHT...HIGH PRESSURE WILL REMAIN OVER THE
MIDSOUTH. EXPECT MOSTLY CLEAR SKIES. HIGHS WILL BE NEAR NORMAL IN
THE UPPER 70S WITH LOWS IN THE 50S.

WEDNESDAY THROUGH END OF FORECAST...ANOTHER SHORTWAVE WILL SWING
THROUGH THE REGION ON WEDNESDAY. IN ADDITION...SOUTHERLY FLOW FROM
THE GULF OF MEXICO WILL RETURN. THIS WILL HELP SET OFF AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. HIGHS WILL RETURN
TO THE 80S.

KRM

&&

.AVIATION...
00Z TAF CYCLE

AS OF 00Z TAF ISSUANCE COLD FRONT EXTENDS FROM WESTERN KENTUCKY TO
SOUTHEAST MISSOURI AND INTO WESTERN ARKANSAS. RADAR TRENDS SHOW A
MAJORITY OF THE SHOWER/THUNDERSTORM ACTIVITY LOCATED NEAR MKL/TUP
WITH ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS ACROSS PORTIONS OF
ARKANSAS INTO PORTIONS OF SOUTHWEST TENNESSEE THROUGH 02Z. AFTER
02Z...ANTICIPATE A BREAK IN SHOWERS/THUNDERSTORMS ACROSS TAF SITES
UNTIL NEXT ROUND OF SHOWERS/THUNDERSTORMS AFFECTS JBR/MEM BETWEEN
06Z-08Z...AND ADDITIONAL SHOWERS AND THUNDERSTORMS BETWEEN 14-18Z.
VFR/MARGINAL MVFR CONDITIONS WILL DETERIORATE TO MVFR CONDITIONS
AFTER 06Z THEN IFR CONDITIONS AT JBR AFTER 10Z...MEM AFTER
14Z...THEN A GRADUAL IMPROVEMENT TO MVFR CONDITIONS AFTER 18Z.
SOUTH OF THE FRONT WINDS WILL BE FROM THE SOUTH AVERAGING 6-10KTS
AND NORTH/NORTHEAST WINDS AT JBR/MKL EXPECTED THROUGH MUCH OF THE PERIOD.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  66  73  65  70 /  60  70  70  80
MKL  63  68  60  68 /  80  80  80  80
JBR  59  63  55  63 /  80  80  80  80
TUP  66  80  66  80 /  40  50  60  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CLAY-CRAIGHEAD-
     CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.

MO...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR DUNKLIN-PEMISCOT.

MS...NONE.
TN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CARROLL-DYER-GIBSON-
     HENRY-LAKE-LAUDERDALE-OBION-WEAKLEY.

&&
Hazardous weather outlook, May 1, 10:28 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1028 PM CDT FRI MAY 1 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-022315-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1028 PM CDT FRI MAY 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...OVERNIGHT

A STRONG THUNDERSTORM OR TWO MAY BE CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND WINDS UP TO 50 MPH OVERNIGHT ALONG A COLD FRONT. THIS
THREAT AREA IS PRIMARILY ALONG A LINE FROM WYNNE ARKANSAS TO TUPELO
MISSISSIPPI...INCLUDING THE MEMPHIS METRO AREA. IN ADDITION...SOME
THUNDERSTORMS MAY PRODUCE LOCALIZED FLASH FLOODING ACROSS PORTIONS
OF EAST ARKANSAS...SOUTHWEST TENNESSEE AND NORTH MISSISSIPPI
OVERNIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID-SOUTH SATURDAY AND SUNDAY. IN ADDITION...RAINFALL IS EXPECTED TO
BECOME HEAVY ALONG AND NORTH OF INTERSTATE 40 SATURDAY INTO
SUNDAY...EXPANDING SOUTHEASTWARD SUNDAY NIGHT TO INCLUDE NORTH
MISSISSIPPI.

A STATIONARY FRONT WILL REMAIN SITUATED NEAR INTERSTATE 40 SATURDAY.
LOW PRESSURE WILL FORM ALONG THE FRONT SUNDAY AND MOVE
EAST-NORTHEASTWARD ACROSS THE MID-SOUTH SUNDAY INTO SUNDAY NIGHT.

THE MAIN THREATS OF SEVERE WEATHER SATURDAY WILL BE DAMAGING WINDS
AND LARGE HAIL ALONG AND SOUTH OF INTERSTATE 40...AND LARGE HAIL
TO THE NORTH. THE THREATS FROM THE SEVERE WEATHER WILL EXPAND
SUNDAY AND SUNDAY NIGHT TO INCLUDE THE THREAT OF A FEW TORNADOES
ALONG AND SOUTH OF INTERSTATE 40.

BETWEEN 3 AND 5 INCHES OF RAIN...LOCALLY MORE...MAY OCCUR FROM
PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...INTO
NORTHWEST TENNESSEE THROUGH THE WEEKEND. FLASH FLOOD WATCHES HAVE
BEEN ISSUED AND MAY NEED TO BE EXPANDED FURTHER SOUTH LATER IN THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY SATURDAY AND SUNDAY.

KRM/CJC

In the hours before

Local storm report, May 1, 8:17 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
817 PM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     FLASH FLOOD      12 NNE PARSONS          35.81N 88.04W
05/01/2009                   DECATUR            TN   LAW ENFORCEMENT

            FLOODING ON HOG CREEK DRIVE IN THE COMMUNITY OF SUGAR
            TREE

&&

MRM
Local storm report, May 1, 8:20 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
820 PM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     FLASH FLOOD      12 NNE PARSONS          35.81N 88.04W
05/01/2009                   DECATUR            TN   LAW ENFORCEMENT

            FLOODING ON HOG CREEK DRIVE IN COMMUNITY OF SUGAR TREE

&&

MRM
Local storm report, May 1, 8:21 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
821 PM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     FLASH FLOOD      DRESDEN                 36.28N 88.69W
05/01/2009                   WEAKLEY            TN   EMERGENCY MNGR

            FLASH FLOODING IN DRESDEN AND GREENFIELD. AREAS OF
            GREENFIELD HAVE 3 FEET OF WATER. SOME HOUSES
            INACCESSIBLE.

1207 PM     FLASH FLOOD      12 S MARTIN             36.17N 88.86W
05/01/2009                   WEAKLEY            TN   EMERGENCY MNGR

            FLOODING ON HIGHWAY 45 WITHIN THE CITY OF GREENFIELD.

1209 PM     FLASH FLOOD      DRESDEN                 36.28N 88.69W
05/01/2009                   WEAKLEY            TN   EMERGENCY MNGR

            WEAKLEY COUNTY HAS MULTIPLE ROADWAYS UNDERWATER AT THIS
            TIME. LOCAL RESOURCES BEING TAXED HEAVILY TO RE-ROUTE
            TRAFFIC.

1245 PM     FLASH FLOOD      MARTIN                  36.34N 88.86W
05/01/2009                   WEAKLEY            TN   TRAINED SPOTTER

            AT LEAST 6 INCHES OF RAIN COVERING ROADS IN MARTIN.

0152 PM     FLASH FLOOD      HUNTINGDON              36.01N 88.41W
05/01/2009                   CARROLL            TN   EMERGENCY MNGR

            MULTIPLE ROADWAYS IN HUNGTINGDON UNDERWATER.

0310 PM     FLASH FLOOD      PARSONS                 35.65N 88.12W
05/01/2009                   DECATUR            TN   EMERGENCY MNGR

            MCILLWAINE ROAD IN NORTHERN DECATUR COUNTY AS WELL AS
            MAXWELL STREET IN PARSONS ARE FLOODED.

0430 PM     FLASH FLOOD      UNION CITY              36.42N 89.05W
05/01/2009                   OBION              TN   TRAINED SPOTTER

            1 AND 1/2 TO 2 FEET DEEP ON NORTH SUNSWEPT DRIVE THE ROAD
            IS IMPASSIBLE

0510 PM     FLASH FLOOD      12 NNE PARSONS          35.81N 88.04W
05/01/2009                   DECATUR            TN   LAW ENFORCEMENT

            FLOODING ON HOG CREEK DRIVE IN COMMUNITY OF SUGAR TREE

0620 PM     FLASH FLOOD      TRENTON                 35.97N 88.94W
05/01/2009                   GIBSON             TN   TRAINED SPOTTER

            WATER OVER SEVERAL ROADS SOME AREAS IMPASSABLE

0724 PM     FLASH FLOOD      12 NNE PARSONS          35.81N 88.04W
05/01/2009                   DECATUR            TN   LAW ENFORCEMENT

            FLOODING ON HOG CREEK DRIVE IN THE COMMUNITY OF SUGAR
            TREE

&&

MRM
Special weather statement, May 1, 8:31 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
831 PM CDT FRI MAY 1 2009

TNZ049-020200-
TIPTON TN-
831 PM CDT FRI MAY 1 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5
MILES SOUTHWEST OF MUNFORD AT 831 PM CDT...MOVING NORTHEAST AT 25
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN TIPTON COUNTY...INCLUDING LOCATIONS NEAR COVINGTON...SHOULD
MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 900 PM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

TLSJR
Special weather statement, May 1, 10:07 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1007 PM CDT FRI MAY 1 2009

MSZ006-020345-
TISHOMINGO MS-
1007 PM CDT FRI MAY 1 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 9
MILES SOUTH OF JCOLEMAN STATE PARK AT 1006 PM CDT. THE STORM WAS
MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN TISHOMINGO COUNTY...INCLUDING LOCATIONS NEAR JCOLEMAN STATE
PARK...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 1045 PM CDT.
Special weather statement, May 1, 10:37 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1037 PM CDT FRI MAY 1 2009

ARZ027-020430-
POINSETT AR-
1037 PM CDT FRI MAY 1 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 9
MILES WEST OF MARKED TREE AT 1038 PM CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN POINSETT COUNTY...INCLUDING LOCATIONS NEAR LEPANTO...MARKED
TREE AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 1130 PM CDT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 2:04 AM CDTFlash Flood WarningMEGCrittenden, Cross, Poinsett, St. Francis4 hr
May 2, 3:16 AM CDTAreal Flood AdvisoryMEGLee, Phillips3 hr
May 2, 9:22 AM CDTFlash Flood WarningMEGLee, Phillips, St. Francis3 hr
May 2, 11:23 AM CDTRiver Flood WarningMEGMississippi, Poinsett47 hr
May 2, 11:23 AM CDTRiver Flood WarningMEGLee, St. Francis10 hr
May 2, 11:38 AM CDTRiver Flood WarningMEGMississippi25 days
May 2, 12:12 PM CDTFlash Flood WarningMEGCrittenden, Cross, Lee, Phillips, Poinsett, St. Francis3 hr
May 2, 3:12 PM CDTFlash Flood WarningMEGCrittenden, Cross, Lee, Phillips, Poinsett, St. Francis3 hr
May 2, 4:57 PM CDTFlash Flood WarningMEGLee, Phillips6 hr

Nearby

Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.